Share Facebook
Crohn's Disease Forum » Treatment » Prednisone/Entocort » Intense Muscle Cramping - Prednisone Help!


07-07-2015, 10:13 AM   #1
Agent99
 
Agent99's Avatar
 
Join Date: Aug 2012

My Support Groups:
Intense Muscle Cramping - Prednisone Help!

I'm finishing up a round of prednisone (tapering) and I'm experiencing intense, uncontrollable muscle cramps. They hurt so bad that I am reduced to tears (definitely not like me) and I haven't had a good nights sleep in days. I know it is the prednisone as I've experienced this before while tapering off of it. It just seems so much worse this time and the pain is horrible. I have a follow-up with my ENT today (he is the one who put me on prednisone for a chronic sinus issue). I can't take another sleepless night and horrible muscle cramps and I'm concerned the ENT will tell me it will go away when I'm done with the taper. Is there anything I can insist on? What helps in this situation?
07-07-2015, 03:28 PM   #2
InkyStinky
Senior Member
 
InkyStinky's Avatar
 
Join Date: Feb 2010
Location: USA

My Support Groups:
So sorry to hear this!

Where exactly are you having the cramps?

I know you said you've had this before from pred, and I'm not out to alarm you, but if you are having charlie-horse type pain in your calves it could possibly be blood clots - head to the dr. now if you do to get it checked out. I had clots a few years back, and unfortunately I was dx'd very late because I had no swelling/bruising. I really hope you don't have clots, but since IBD and pred are both risk factors, just thought I'd mention it.

If it isn't clots, Epsom salt or magnesium flake baths might be worth trying.

Hope your Dr. had some advice!
__________________
Sabrina
IBD diagnosed 1990 @ 8yrs old (current dx: Crohn’s); Blood clots 12/2009 (DVT, bilateral PE)
6MP: 50mg/day

Ethel: “So, is everything okey-dokey?” Lucy: “No, it’s inky-stinky” ~ I Love Lucy

-Are you looking for a new treatment option for your Crohn's disease? If so, I suggest you look into the ongoing clinical trial by Qu Biologics for their SSI treatment. Click here for more information or to help spread the word.
07-07-2015, 03:35 PM   #3
Agent99
 
Agent99's Avatar
 
Join Date: Aug 2012

My Support Groups:
I get the muscle cramps everywhere.... Ribs, shoulders, hands, legs, feet. The doc said to stop the prednisone (I was at end of taper). I picked up some magnesium and potassium.... Will try that tonight.
Reply

Crohn's Disease Forum » Treatment » Prednisone/Entocort » Intense Muscle Cramping - Prednisone Help!
Thread Tools


All times are GMT -5. The time now is 10:27 AM.
Copyright 2006-2017 Crohnsforum.com